MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Material Deformation (2976); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during cataract intraocular lens (iol) implant procedure, noted tip of device was bent.Lens unable to be safely placed in eye with device.There was no patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The product was returned for analysis and the reported complaint was observed.The device was returned in an opened blister tray.The lock-out assembly has been removed.Ophthalmic viscosurgical devices (ovd) is observed in the device.The plunger and lens are advanced to between mid-nozzle and the nozzle tip.The plunger is advanced partially over the lens.The plunger is bent, this typically occurs when the plunger is continuously advanced by pressing the lever but is blocked by the lens.The lens is crushed and misfolded.The nozzle has been removed from the lens bay and is hanging on the advanced plunger.The nozzle tip is bent/damaged.The nozzle was removed and cleaned for further evaluation.The tip has been bent/crushed.The end of the tip is split on the top.The lens was removed during cleaning.Topcoat dye stain testing was conducted with acceptable results for the presence of top coat scrape marks were observed on the top and right where plunger impacted the tip.Reviewed photos and concurred related to the damage.We are unable to determine the root cause for the reported complaint.The nozzle tip was bent.The direction for use (dfu) instructs to inspect the company device nozzle before use, inspect device nozzle for damage, particulates, or deformation.Ensure that device is completely intact and that the plunger and lock-out assembly have not been moved.If the device does not pass the inspection criteria, use another company intraocular lens (iol) and company device delivery system.All company devices are 100 percent cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Plunger showed a slight override that resulted in lens becoming blocked/stuck in the device.Topcoat dye stain testing was conducted with acceptable results for the presence of top coat.Scrape marks were observed on the top and right where plunger impacted the tip.Plunger override was observed.Plunger override may occur - if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to override the lens.If the operating room temperature is too high (more than 23 degree celsius / 73-degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent, and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20742902
Report Number9612169-2024-01208
Device Sequence Number8483585
Product Code HQL
UDI-Device Identifier00380652397254
UDI-Public(01)00380652397254(17)271031(11)231102(10)25741858
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25741858
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date11/21/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown